MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. JF-140; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

OLYMPUS MEDICAL SYSTEMS CORP. JF-140; DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number UNKNOWN
Medical Device Problem Code Device Reprocessing Problem (1091)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device referenced in this report has not been returned to olympus for evaluation.The investigation is ongoing.The definitive cause of the user¿s experience cannot be determined at this time.This report will be updated upon completion of the investigation or upon receipt of additional relevant information.
 
Event or Problem Description
Olympus received the following article on (b)(6) 2021 from the us/emea medtech newsletter: (b)(6) 2021 (9934 gastrointestinal endoscopy volume 93, no.4: 2021): enhanced reprocessing of duodenoscopes: a glass half full or half empty? gastrointestinal endoscopy sushrut sujan thiruvengadam, md v.Raman muthusamy, md, mas- (b)(6) 2021.The aim of this study was to compare the efficacy of reprocessing duodenoscopes with either double high-level disinfection (dhld) or liquid chemical sterilization (lcs).This was a prospective randomized study using 67 duodenoscopes (olympus models tjf-q180 (reported in case with patient identifier (b)(6)) and tjf-160 (reported in case with patient identifier (b)(6)) randomized, and 10 older-model duodenoscopes, olympus jf-130 (reported in case with patient identifier (b)(6)), jf-140 (reported in case with patient identifier (b)(6)), and tjf-140 (reported in case with patient identifier (b)(6)) which were included in this analysis but were not randomized.All older scopes were reprocessed with dhld, given the institutional experience with dhld on these less commonly used models.Duodenoscopes were randomly cultured after reprocessing.There was no patient involvement.The study concluded there was no significant difference in the positive culture results between the dhld group and the lcs group.
 
Additional Manufacturer Narrative
This report is being submitted to provide investigation findings.The device history record (dhr) for the complaint device could not be reviewed since the lot number was not provided.Olympus does not ship any device that does not meet all design and safety specifications.Conclusion: the definitive cause of the reported events could not be established.Based on the limited available information, it is presumed that the cause of the reported events is not related to the device.

Brand Name
JF-140
Common Device Name
DUODENOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11655250
Report Number8010047-2021-04890
Device Sequence Number3495589
Product Code FDT
UDI-Device Identifier04953170339851
UDI-Public04953170339851
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,literatur
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUNKNOWN
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/19/2021
Supplement Date Received by Manufacturer05/24/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1